MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX060603CS
Medical Device Problem Codes Break (1069); Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.
 
Event or Problem Description
It was reported that during advancing a 0.035¿ guide wire into the stent delivery system, the stent prematurely deployed.Reportedly, there were no retraction issues.Another device was used with the same guide wire to complete the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the condition of the returned device, the reported premature stent deployment could not be reproduced.The stent had been released and was not returned; the disposition is unknown.Furthermore, the inner catheter of the system including the pusher was found to be separated from the system.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.Based on the evaluation of the device, an inner catheter breakage could be confirmed.This type of event may be related to the usage of damaged or inappropriately sized accessories during the stenting procedure.Also insufficient flushing of the device may lead to friction increase.On the basis of the information available and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.The ifu states: "if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used." and "if resistance is met while retracting the delivery system over a guide wire, remove the delivery system and guide wire together." also the ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used." furthermore, the ifu indicates that the device must be flushed with heparinized normal saline and that a 0.035" diameter guide wire of appropriate length is required for the procedure.
 
Event or Problem Description
It was reported that during advancement of a 0.035" guide wire through the stent delivery system, the stent became prematurely deployed.Reportedly, there were no retraction issues.Another device was used with the same guide wire to complete the procedure successfully.There was no patient involvement and no reported patient injury.

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6166458
Report Number9681442-2016-00326
Device Sequence Number18934416
Product Code NIP
UDI-Device Identifier04049519001203
UDI-Public(01)04049519001203(17)180422(10)ANAR3276
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2018
Device Catalogue NumberEX060603CS
Device Lot NumberANAR3276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight72